Alert archive / Tennessee / Flash Flood Warnings in 2013

Flash Flood Warning 6, NWS Nashville, TN

April 27, 20136 counties in Tennessee

NWS Nashville, TN issued this flash flood warning at Apr 27, 2013, 5:54 PM CDT for 6 counties in Tennessee. It was in force for 6 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2013, 5:54 PM CDT (22:54 UTC)
Expired
Apr 28, 2013, 12:00 AM CDT
In force
6 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

Counties Benton County, TN, Dickson County, TN, Houston County, TN, Humphreys County, TN, Montgomery County, TN, Stewart County, TN

What was reported inside it

TimeReportWhereRemark
Apr 27, 7:11 PM CDTFLASH FLOODWsw Dover, TNEMERGENCY MANAGER REPORTED FLOODING OF SEVERAL ROADWAYS IN STEWART COUNTY. BIG ROCK ROAD... JOINER HOL ROAD... ROBERTSON HILL ROAD... WILDLIFE ROAD... NORRIS HANDCOCK ROAD... CENTERPOINT ROAD ALL REPORTED WITH FLOODING.
Apr 27, 8:03 PM CDTFLASH FLOOD6 Ne Dover, TNWATER RESCUE UNDERWAY ON INDIAN MOUND ROAD. VEHICLE DROVE INTO WATER AND STALLED. INDIVIDUAL WAS TRAPPED IN VEHICLE.
Apr 27, 9:03 PM CDTFLASH FLOOD4 Ne Clarksville, TNEMERGENCY MANAGER REPORTED 12 TO 14 INCHES OF WATER OVER THE TRENTON ROAD 4 NE OF CLARKSVILLE. MULTIPLE AREAS ACROSS TRENTON ROAD ARE IMPASSABLE DUE TO WATER OVER THE ROAD. ALSO...MANY ADDITIONAL LOW LYING ROADWAYS ARE IMPASSABLE DUE TO FLOOD WATERS.
Apr 27, 9:13 PM CDTFLASH FLOODNw Erin, TNEMERGENCY MANAGER REPORTED MULTIPLE ROADWAYS IN THE CITY OF ERIN INCLUDING MOBLEY LANE... MITCHEL ROAD... AND HWY 147 IN MCKINNON.
Apr 27, 10:16 PM CDTFLASH FLOODClarksville, TNWATER WAS COVERING MADISON STREET IN CLARKSVILLE.
Apr 27, 10:55 PM CDTFLASH FLOODDover, TNEMERGENCY MANAGMENT REPORTS WATER RESCUES CONTINUING ACROSS STEWART COUNTY WITH NUMEROUS PEOPLE TRAPPED IN FLOOD WATERS.
Apr 27, 11:50 PM CDTFLASH FLOODErin, TNWATER RESCUES ONGOING IN ERIN WITH NUMEROUS ROADS FLOODED INCLUDING MAIN STREET. SEVERAL PEOPLE RESCUED FROM CARS. 14 RESIDENTS EVACUATED FROM OAK BROOK RETIRMEMENT HOME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 77 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2013-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2013-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 297 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
297 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

224 
WGUS54 KOHX 272254
FFWOHX
TNC005-043-083-085-125-161-280500-
/O.NEW.KOHX.FF.W.0006.130427T2254Z-130428T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
554 PM CDT SAT APR 27 2013

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BENTON COUNTY IN MIDDLE TENNESSEE...
  HOUSTON COUNTY IN MIDDLE TENNESSEE...
  HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
  MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
  STEWART COUNTY IN MIDDLE TENNESSEE...
  WESTERN DICKSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL MIDNIGHT CDT SUNDAY

* AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. EXPECT AN INCH OF RAIN TO FALL VERY QUICKLY THIS      
  EVENING...WITH ADDITIONAL AMOUNTS OF 1 TO 2 INCHES BY MIDNIGHT     
  TONIGHT. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CAMDEN...CLARKSVILLE...DOVER...ERIN...WAVERLY...BIG ROCK...
  HURRICANE MILLS...MCEWEN...NEW JOHNSONVILLE AND TENNESSEE RIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3667 8786 3664 8784 3664 8712 3592 8766
      3590 8771 3584 8772 3583 8809 3585 8822
      3612 8822 3626 8809 3636 8810 3637 8801
      3644 8807 3653 8804 3668 8807

$$

05
4 follow-up statements
506 
WGUS74 KOHX 280029
FFSOHX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
729 PM CDT SAT APR 27 2013

TNC005-043-083-085-125-161-280500-
/O.CON.KOHX.FF.W.0006.000000T0000Z-130428T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEWART TN-DICKSON TN-BENTON TN-HOUSTON TN-HUMPHREYS TN-MONTGOMERY TN-
729 PM CDT SAT APR 27 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR MONTGOMERY...
HUMPHREYS...HOUSTON...BENTON...WESTERN DICKSON AND STEWART COUNTIES
UNTIL MIDNIGHT CDT...

AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING TO IMPACT THE 
WARNED AREA. RAINFALL AMOUNTS OF AN INCH HAVE FALLEN IN A SHORT 
AMOUNT OF TIME...AND AN ADDITIONAL INCH OF RAIN IS POSSIBLE AS MORE 
STORMS MOVE THROUGH THE AREA.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
CAMDEN...CLARKSVILLE...DOVER...ERIN...WAVERLY...BIG ROCK...HURRICANE
MILLS...MCEWEN...NEW JOHNSONVILLE AND TENNESSEE RIDGE.

IN STEWART COUNTY...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLOODING 
ON BIG ROCK ROAD...JOINER HOLLOW ROAD...ROBERTSON HILL ROAD... 
WILDLIFE ROAD...NORRIS HANCOCK ROAD...AND CENTERPOINT ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE 
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 

&&

LAT...LON 3667 8786 3664 8784 3664 8712 3592 8766
      3590 8771 3584 8772 3583 8809 3585 8822
      3612 8822 3626 8809 3636 8810 3637 8801
      3644 8807 3653 8804 3668 8807

$$

05
941 
WGUS74 KOHX 280109
FFSOHX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
809 PM CDT SAT APR 27 2013

TNC005-043-083-085-125-161-280500-
/O.CON.KOHX.FF.W.0006.000000T0000Z-130428T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEWART TN-DICKSON TN-BENTON TN-HOUSTON TN-HUMPHREYS TN-MONTGOMERY TN-
809 PM CDT SAT APR 27 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR MONTGOMERY...
HUMPHREYS...HOUSTON...BENTON...WESTERN DICKSON AND STEWART COUNTIES
UNTIL MIDNIGHT CDT...

...A FLASH FLOOD EMERGENCY HAS BEEN DECLARED FOR STEWART COUNTY...

AT 804 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING TO IMPACT STEWART 
COUNTY AND THE REST OF THE WARNED AREA. RADAR ESTIMATES RAINFALL 
RATES OF 2 INCHES PER HOUR ARE POSSIBLE IN SOME LOCATIONS...WHICH 
WILL LEAD TO DANGEROUS FLASH FLOODING.

IN STEWART COUNTY...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLOODING 
ON INDIAN MOUND ROAD...BIG ROCK ROAD...JOINER HOLLOW ROAD... 
ROBERTSON HILL ROAD...WILDLIFE ROAD...NORRIS HANCOCK ROAD...AND 
CENTERPOINT ROAD. ALSO WATER RESCUES ARE OCCURRING AND RESIDENTS OF 
STEWART COUNTY SHOULD NOT DRIVE INTO FLOODED ROADS.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. LOCATIONS THAT WILL CONTINUE TO EXPERIENCE FLASH FLOODING 
THIS EVENING INCLUDE...CAMDEN...CLARKSVILLE...DOVER...ERIN... 
WAVERLY...BIG ROCK...HURRICANE MILLS...MCEWEN...NEW JOHNSONVILLE AND 
TENNESSEE RIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3667 8786 3664 8784 3664 8712 3592 8766
      3590 8771 3584 8772 3583 8809 3585 8822
      3612 8822 3626 8809 3636 8810 3637 8801
      3644 8807 3653 8804 3668 8807

$$

05
303 
WGUS74 KOHX 280138
FFSOHX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
838 PM CDT SAT APR 27 2013

TNC005-043-083-085-125-161-280500-
/O.CON.KOHX.FF.W.0006.000000T0000Z-130428T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEWART TN-DICKSON TN-BENTON TN-HOUSTON TN-HUMPHREYS TN-MONTGOMERY TN-
838 PM CDT SAT APR 27 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR MONTGOMERY...
HUMPHREYS...HOUSTON...BENTON...WESTERN DICKSON AND STEWART COUNTIES
UNTIL MIDNIGHT CDT...

...A FLASH FLOOD EMERGENCY IS IN EFFECT FOR STEWART COUNTY...

AT 834 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING TO IMPACT STEWART 
COUNTY AND THE REST OF THE WARNED AREA. RADAR ESTIMATES RAINFALL 
RATES OF 2 INCHES PER HOUR OR MORE ARE POSSIBLE IN SOME LOCATIONS. 
THIS WILL LEAD TO DANGEROUS FLASH FLOODING.

IN STEWART COUNTY...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLOODING 
ON HIGHWAY 49 IN THE BEAR SPRING COMMUNITY...INDIAN MOUND ROAD...BIG 
ROCK ROAD...JOINER HOLLOW ROAD... ROBERTSON HILL ROAD...WILDLIFE 
ROAD...NORRIS HANCOCK ROAD...AND CENTERPOINT ROAD. ALSO WATER 
RESCUES ARE OCCURRING AND RESIDENTS OF STEWART COUNTY SHOULD NOT 
DRIVE INTO FLOODED ROADS. DANGEROUS FLASH FLOODING IS OCCURRING IN 
STEWART COUNTY.

THE AREA OF HEAVY RAIN IMPACTING STEWART COUNTY IS MOVING INTO 
MONTGOMERY COUNTY. INTENSE RAINFALL RATES WITH THESE STORMS WILL 
LIKELY CAUSE DANGEROUS FLASH FLOODING ACROSS PORTIONS OF MONTGOMERY 
COUNTY...AND IT WILL BE HARD TO SEE THE EFFECTS OF WATER COVERED 
ROADS. IF YOU COME ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. LOCATIONS THAT WILL CONTINUE TO EXPERIENCE FLASH FLOODING 
THIS EVENING INCLUDE...CAMDEN...CLARKSVILLE...DOVER...ERIN... 
WAVERLY...BIG ROCK...HURRICANE MILLS...MCEWEN...NEW JOHNSONVILLE AND 
TENNESSEE RIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE 
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3667 8786 3664 8784 3664 8712 3592 8766
      3590 8771 3584 8772 3583 8809 3585 8822
      3612 8822 3626 8809 3636 8810 3637 8801
      3644 8807 3653 8804 3668 8807

$$

05
820 
WGUS74 KOHX 280256
FFSOHX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
956 PM CDT SAT APR 27 2013

TNC005-043-083-085-125-161-280500-
/O.CON.KOHX.FF.W.0006.000000T0000Z-130428T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEWART TN-DICKSON TN-BENTON TN-HOUSTON TN-HUMPHREYS TN-MONTGOMERY TN-
956 PM CDT SAT APR 27 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR MONTGOMERY... 
HUMPHREYS...HOUSTON...BENTON...STEWART...AND WESTERN DICKSON 
COUNTIES UNTIL MIDNIGHT CDT...

AT 949 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING TO IMPACT THE 
WARNED AREA. THESE STORMS ARE PRODUCING INTENSE RAINFALL RATES AND 
AMOUNTS...WHICH IS CAUSING FLASH FLOODING OF MANY ROADS.

IN MONTGOMERY COUNTY...EMERGENCY MANAGEMENT OFFICIALS REPORTED WATER 
ACROSS TRENTON ROAD IN MULTIPLE AREAS...AND OTHER LOW LYING AREAS.

IN HOUSTON COUNTY...NUMEROUS ROADS ARE FLOODED...INCLUDING SEVERAL 
IN ERIN.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CONTINUE TO CAUSE FLASH 
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH 
FLOODING INCLUDE...CAMDEN...CLARKSVILLE...DOVER...ERIN... 
WAVERLY...BIG ROCK...HURRICANE MILLS...MCEWEN...NEW JOHNSONVILLE AND 
TENNESSEE RIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY...ESPECIALLY AT NIGHT.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE 
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 

&&

LAT...LON 3667 8786 3664 8784 3664 8712 3592 8766
      3590 8771 3584 8772 3583 8809 3585 8822
      3612 8822 3626 8809 3636 8810 3637 8801
      3644 8807 3653 8804 3668 8807

$$

05

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 5:33 PM CDT, 21 minutes earlier.

Area forecast discussion, Apr 27, 5:33 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
533 PM CDT SAT APR 27 2013

.MESOSCALE UPDATE...PER COORDINATION WITH SPC...MID TN WILL STAY
OUT OF ANY WATCHES FOR NOW. A TORNADO WATCH REMAINS TO OUR
SOUTHWEST...WITH A NEW SEVERE WATCH TO OUR SOUTH.

EVEN THOUGH THE COVERAGE OF SEVERE STORMS IS NOT EXPECTED TO MEET
WATCH CRITERIA...WE STILL ANTICIPATE A FEW STRONG TO SEVERE STORMS
GETTING INTO OUR WEST AND FAR SOUTH COUNTIES WITHIN THE NEXT FEW
HOURS. ACTIVITY HAS BEEN INCREASING IN COVERAGE AND INTENSITY OVER
WEST TN...WITH HIGHER DEW POINTS AND CAPES MOVING IN FROM THE SSW.
ALSO...ANY STORMS RIDING ALONG THE WARM FRONT WHICH IS DRAPED
ACROSS OUR SOUTHERN TIER MAY FLARE UP QUICKLY WITH ENHANCED
UPDRAFTS AND LOCALLY ENHANCED STORM RELATIVE HELICITY.

THE MAIN WINDOW FOR ANY STRONG TO SEVER APPEARS TO BE THIS
EVENING. FOR THE LATE NIGHT HOURS...THE SEVERE THREAT WILL
DIMINISH...BUT THE COVERAGE OF RAIN AND STORMS WILL INCREASE
WITH A THREAT FOR LOCALIZED HEAVY RAINFALL AND FLOODING.

13

&&

.PREV DISCUSSION... /ISSUED 326 PM CDT SAT APR 27 2013/

UPDATE...
MADE A QUICK DECISION TO ISSUE A FLASH FLOOD WATCH FOR ALL OF
MIDDLE TENNESSEE FOR TONIGHT AND EARLY SUNDAY. CONCERNED WITH LOW
CENTER MOVING EAST WHILE WARM FRONT LIFTS NORTHWARD AND BECOMES
ORIENTED WEST TO EAST ACROSS MIDDLE TENNESSEE THIS EVENING.
ALSO...TRAINING OF ECHOES IS OF CONCERN ESPECIALLY IN AREAS THAT
HAVE RECEIVED THE HEAVIER RAINFALL TODAY.

BOYD

PREV DISCUSSION... /ISSUED 101 PM CDT SAT APR 27 2013/

DISCUSSION...
.COULD BE A STORMY NIGHT IN MIDDLE TENNESSEE WITH A FEW SEVERE POSSIBLE...

SURFACE LOW CENTERED OVER WESTERN ARKANSAS AT EARLY AFTERNOON
FORECAST TO MOVE ALONG THE MISSISSIPPI RIVER NEAR MEMPHIS BY 23Z
AS DEEPENING UPPER TROUGH SWINGS INTO NORTH CENTRAL MISSOURI AT
THAT TIME. WARM FRONT STRETCHES EAST FROM LOW CENTER INTO NORTHERN
MISSISSIPPI TO JUST SOUTH OF MEMPHIS...AND WILL LIFT NORTHWARD
INTO MIDDLE TENNESSEE THIS EVENING. WE ARE CURRENTLY SEEING SOME
SCATTERED CONVECTION BEGINNING TO FIRE DOWN THROUGH NORTH
MISSISSIPPI AT THIS TIME GENERALLY IN A SUNLIT AREA WITH 70 DEGREE
TEMPS AND 60 DEGREE DEWPOINTS. AM EXPECTING AIR MASS TO
DESTABILIZE AS WE GO THROUGH THE LATE AFTERNOON AND INTO THE
EVENING BASICALLY ALONG AND SOUTH OF WARM FRONT WITH SCATTERED
SHOWERS AND A FEW THUNDERSTORMS REDEVELOPING OVER WESTERN AREAS
AND BECOME MORE NUMEROUS AS THEY MOVE EASTWARD DURING THE LATE
AFTERNOON AND EVENING. AFTER 00Z WE MAY EVEN SEE A LINE OF STRONG
TO SEVERE STORMS DEVELOP IN WESTERN MIDDLE TENNESSEE AND EXTEND
DOWN THROUGH THE MEMPHIS AREA AND MOVE EASTWARD ACROSS MIDDLE
TENNESSEE DURING THE MID EVENING HOURS. THIS SYSTEM IS NOT IN ANY
HURRY TO EXIT SO EXPECT SHOWERS AND STORMS EVEN AFTER
MIDNIGHT...ESPECIALLY EASTERN AREAS AND PLATEAU WITH SHOWERS
CONTINUING SUNDAY ESPECIALLY EASTERN AREAS. RAIN FINALLY EXITS
EARLY SUNDAY EVENING BUT THERE IS A CHANCE FOR SHOWERS ALONG THE
PLATEAU ON MONDAY.

WENT PRETTY MUCH WITH THE WEATHER PREDICTION CENTERS GUIDANCE IN
THE LONGER TERM AS MODELS CANT SEEM TO FIGURE OUT JUST WHERE THE DEEP
UPPER LOW IS GOING END UP. THEREFORE I HAVE LOW CONFIDENCE IN
LONG TERM FORECAST AND HAVE DECIDED TO CONCENTRATE MORE ON THE
SHORTER TERM.

BOYD

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TNZ005>011-022>034-
056>066-075-077>080-093>095.

&&

13
Hazardous weather outlook, Apr 27, 5:22 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
522 PM CDT SAT APR 27 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-282230-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
522 PM CDT SAT APR 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF MIDDLE TENNESSEE
THROUGH TONIGHT. ALSO...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS FOR AREAS GENERALLY SOUTHWEST OF INTERSTATE 24.
THIS INCLUDES NASHVILLE.

SATURDAY/S RAINFALL HAS SATURATED THE GROUND OVER THE MID STATE
AND CAUSED HIGH WATER LEVELS ON AREA STREAMS. ADDITIONAL SHOWERS
AND THUNDERSTORMS TONIGHT...WITH SOME POCKETS OF HEAVY
RAINFALL...WILL CAUSE SOME ADDITIONAL FLOODING
PROBLEMS...ESPECIALLY FOR SMALL STREAMS.

INCREASINGLY UNSTABLE CONDITIONS WILL MOVE IN FROM THE SOUTHWEST
THIS EVENING...MAKING CONDITIONS FAVORABLE FOR A FEW SEVERE
STORMS IN THE SLIGHT RISK AREA. DAMAGING WINDS AND LARGE HAIL WILL
BE THE MAIN THREATS. AN ISOLATED TORNADO CANNOT BE RULED OUT...BUT
THE THREAT APPEARS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THE FLASH FLOOD WATCH WILL CONTINUE THROUGH 10 AM SUNDAY.
SHOWERS AND THUNDERSTORMS WILL DIMINISH BY SUNDAY NIGHT. TOTAL
RAINFALL AMOUNTS FROM TODAY THROUGH SUNDAY WILL RANGE FROM 2 TO 4
INCHES....POSSIBLY CAUSING LOCALIZED FLOODING. SOME RIVERS ACROSS
MIDDLE TENNESSEE MAY RISE INTO ACTION STAGE...INCLUDING THE DUCK
AND BUFFALO RIVERS.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED TONIGHT INTO
SUNDAY.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

13

In the hours before

Local storm report, Apr 27, 1:22 PM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
122 PM CDT SAT APR 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     FLOOD            1 E LA VERGNE           36.00N  86.56W
04/27/2013                   RUTHERFORD         TN   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS HOME INUNDATED BY WATERS FROM
            MILL CREEK. FAMILY HAS EVACUATED THE HOME AT 166B DEER
            DRIVE. OTHER HOMES IN THE VICINITY OF DEER DRIVE...
            TAYLOR DRIVE... AND APPLE DRIVE ARE ALSO REPORTING WATER
            ENCROACHING ON HOMES. WATER WAS RECEDING AT TIME OF
            REPORT.

&&

EVENT NUMBER OHX1300353

TB12
Local storm report, Apr 27, 1:44 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
144 PM CDT SAT APR 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLOOD            3 SSW ANTIOCH           36.02N  86.69W
04/27/2013                   DAVIDSON           TN   FACEBOOK

            RECEIVED A PHOTO OF FLOODING OCCURING ALONG MILL CREEK
            AT CULBERTSON ROAD. THE ROAD WAS IMPASSABLE AT 1PM.

&&

EVENT NUMBER OHX1300354

TB12
Local storm report, Apr 27, 1:46 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
146 PM CDT SAT APR 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 PM     FLOOD            2 WSW ANTIOCH           36.05N  86.70W
04/27/2013                   DAVIDSON           TN   TWITTER

            FIELDS AT LIGHTHOUSE CHRISTIAN BALL PARK AS WELL AS THE
            FAMILY FUN CENTER NEAR OLD HICKORY BLVD AND BELL ROAD.

&&

EVENT NUMBER OHX1300355

TB12
Local storm report, Apr 27, 2:09 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
209 PM CDT SAT APR 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 PM     FLASH FLOOD      2 NW BRENTWOOD          36.02N  86.81W
04/27/2013                   WILLIAMSON         TN   TWITTER

            TSPOTTER REPORT OF OWL CREEK FLOODING WALLER ROAD. THE
            CREEK WAS RUNNING OVER DRIVEWAYS ALONG WALLER ROAD.

&&

EVENT NUMBER OHX1300356

TB12

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 12:38 PM CDTRiver Flood AdvisoryOHXDavidson6 hr
Apr 27, 12:56 PM CDTRiver Flood AdvisoryOHXDavidson7 hr
Apr 27, 12:56 PM CDTRiver Flood AdvisoryOHXDavidson7 hr
Apr 27, 1:13 PM CDTFlash Flood WarningOHXDavidson, Rutherford, Williamson3 hr
Apr 27, 1:47 PM CDTRiver Flood WarningOHXDavidson62 min
Apr 27, 3:06 PM CDTFlash Flood WatchOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more19 hr
Apr 27, 4:04 PM CDTRiver Flood AdvisoryOHXHickman9 hr
Apr 27, 6:19 PM CDTSpecial Weather StatementOHXBenton26 min
Apr 27, 6:49 PM CDTSpecial Weather StatementOHXHouston41 min
Apr 27, 6:52 PM CDTSevere Thunderstorm WarningOHXBenton, Houston, Humphreys23 min

Nearby

Flash Flood Warnings in Tennessee, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.